Heat, Bulloch
- When
- August 1, 1:00 PM EST to August 5, 4:00 PM EST
- Where
- Bulloch forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 32.397, -81.743 (the zone’s center; the record gives no point)
Intense heat wave began on August 1st and lasted through the 5th. Heat advisories and excessive heat warnings were issued throughout this period.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
Intense heat wave began on August 1st and lasted through the 5th. Heat advisories and excessive heat warnings were issued throughout this period. During the peak afternoon hours, heat indices across the region averaged between 105 and 115 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 1, 9:00 AM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1000 AM EDT TUE AUG 1 2006 .SHORT TERM /TODAY/...LARGE DOME ALOFT COMBINED WITH SFC BERMUDA HIGH PRES WILL KEEP HOT/HUMID CONDS GOING OVR THE AREA TDA. ELY FLOW IN THE MID AND UPR LVLS WILL KEEP PLENTY OF MOISTURE OVR THE AREA ADDING TO THE HEAT INDEX WOES. MODEL 1000-850 THICKNESSES PRODUCE HIGH TEMPS IN THE 100-103 RANGE ACROSS THE ENTIRE CWFA. THIS SEEMS REASONABLE INLAND WHERE SEABREEZE EFFECTS WILL BE NEXT TO NIL DUE TO WLY FLOW IN THE FIRST FEW THOUSAND FEET THAT WILL KEEP THE SEABREEZE FAIRLY PINNED TO THE COAST PER TAMDAR SOUNDINGS ACRS SC AND GA THIS MRNG. THE ONLY EFFECTS THE SEABREEZE WILL HAVE WILL BE TO HAVE SLIGHTLY LOWER MAX TEMPS IN COASTAL LOCALES BUT ALSO RAISE DEWPOINTS. THEREFORE...THE NET RESULT WILL BE 105-110 HEAT INDEX VALUES ACROSS THE ENTIRE CWFA. WILL KEEP HEAT ADVY GOING FOR ALL AREAS. STILL MAY SEE A FEW ISOLD SHWRS/TSTMS DEVELOP LATER ON TDA WITHIN THE DEEP MOISTURE AND RATHER UNSTABLE ENVIRONMENT. SFC ANALYSIS ALSO SHOWS A WEAK SFC TROF IN THE UPSTATE WHICH COULD PLAY A PART SHOULD IT SHIFT FURTHER E. INHERITED A 20 POP AND SEE NO REASON TO REMOVE IT. TEMPS LOOK ON TRACK PER OBS FROM THE PAST FEW HRS SO NO CHANGES NEEDED TO GRIDDED OR TEXT FCSTS THIS MRNG. && .AVIATION...WILL MAINTAIN VFR CONDS AT BOTH TERMINALS THRU TMRW MRNG. LARGE HIGH PRES DOME SITTING OVHD WILL CLAMP DOWN ON CONVECTIVE ACTIVITY SO WILL NOT EVEN INCLUDE CB/S BUT WILL MONITOR FOR LATER INCLUSION IF NEEDED. ONLY CONCERN MAY BE VSBY RESTRICTIONS DUE TO HAZE TDA. DEEP MOISTURE AND LACK OF STRONG ENOUGH SFC WINDS TO ESCORT IT AWAY MAY ALLOW FOR HAZE DEVELOPMENT BUT VSBYS ARE XPCTD TO REMAIN AOA 7SM SO WILL NOT JUMP ON IT ATTM. && .MARINE...NO CHANGES NEEDED FOR LATE MRNG CWF ISSUANCE. BERMUDA HIGH AND INLAND TROFFING WILL KEEP S-SW FLOW GOING BUT LACK OF STRONG PRES GRAD WILL KEEP SPEEDS AOB 15 KT. SIMILARLY...WAVE HEIGHTS TO REMAIN AOB 4 FT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...HEAT ADVISORY GAZ087-088-099>101-114>119-137>141 TODAY. SC...HEAT ADVISORY SCZ040-042>045-047>051 TODAY. MARINE...NONE. && JPC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 205 AM EDT TUE AUG 1 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-021000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 205 AM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE HEAT...A HEAT ADVISORY IS IN EFFECT TODAY FROM 11 AM THROUGH 8 PM FOR HEAT INDICES UP TO 112 DEGREES. REFER TO THE LATEST NON-PRECIPITATION PRODUCT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .EXCESSIVE HEAT...THE HOT WEATHER WILL CONTINUE FOR MUCH OF THE UPCOMING WEEK AND HEAT ADVISORIES MAY BE NEEDED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
16 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527629, 5527630, 5527631, 5527632, 5527633, 5527634, 5527635, 5527636, 5527637, 5527638, 5527639, 5527640, 5527641, 5527642, 5527643, 5527644.